Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello, this is my first post on here so bare with me. I am a 20 year old female and I have done 2 courses of Accutane. The first course when I was 17 for 7 months, and the second course I had just finished a month and a half ago and lasted 5 months.  My first course I didn’t have any severe side effects, just dryness to the skin and hair. Everything went back to normal once I was off the tane. This time my eyes began to get very dry, they became bloodshot, I took a steroid drop once while I was on the tane and was constantly using eyedrops to keep them moist. I spoke to two different eye doctors and my Dermotologist who all told me that this was just a side effect of the drug and would go back to normal once I discontinued. I was seeing a dry eye specialist when about 4 months into my treatment I noticed the margin of my eyelids were really puffed and swollen, no pain, but very swollen. I went back to the eye doctor and he told me it was just a side effect of the dryness. He told me to start doing warm compresses and lid scrubs.  They wanted me to be on the drug for 8 months and I quit after 5 because I was too scared to continue. I also started to lose my hair, eyelashes and eyebrows. That was the breaking point for me. I knew this was not normal. It’s been a month and a half and my eyes are still very dry and VERY red. My eyes used to be my biggest compliment and now I don’t even like making eye contact with people. I felt as if the dry eye specialist wasn’t giving me straight forward answers and wasn’t really helping me. So I decided to get a second opinion. The eye doctor I have last seen evaluated my eyes and immediately told me I have lid margin disease. The protocol I am on now is lid scrubs and cold compresses, he said the warm compresses were making the swelling worse and that I need cold ones to bring the swelling down. Though no one has told me that my Meibomian glands are blocked I was doing lid massages on my own and I had seen some of them were expressing white stuff.. I feel as though my eyes are not making an efficient amount of oil to keep my eyes from being dry.. i am very scared , very worried for my eyes. I would like to know what your guys experiences have been like, how long they have persisted and what have you guys done to treat your eyes after Accutane. I have tried every eyedrops, every compress. Nothing has brought my eyes back to normal. Any input would be helpful even if it’s a bad experience I want to know. I’m so upset I traded my eyes for skin. Had I know the effects it was going to have on my eyes I would have never done this to myself. Be careful on Accutane. Take a low dose if you really need it. I wish I could go back in time. Any advice would be appreciated 

Share this post


Link to post
Share on other sites

That sucks to hear what’s happening to you! What dosage were you taking of the Accutane during the first course and second course? 

I have been taking a low dosage (10mg a day) since November and have also noticed a slight eye problem (specifically in my left eye). The last few weeks I’ve been experiencing issues with my left eye when waking up in the morning.........almost as though the eyelid doesn’t open fully. I have never experienced this before and automatically assumed it was either my eye makeup remover or the medication. I recently had an eye test and was told my eyes are quite dry which is probably the cause. 

Sorry, I know this isn’t much help in regards to your situation. I suggest maybe using gentle products around the area and possibly use cool tea bags or cucumbers to calm the area. I know this sounds really strange but do you take any omega 3’s or fish oils? From my understanding fish oil can be really beneficial for eye health. 

Good luck and wish you the best.

Share this post


Link to post
Share on other sites

Thank you I appreciate it. The first time I was on Accutane they started me at 30 and I did 1 month on 30, 2nd month on 40, 3rd month on 40, 4th on 60, 5th on 60 and the last 2 months on 80. This last time they started me at 40 for the first month and then bumped me to 60 and I was at 60 for the rest of my treatment. I started taking fish oil pills about a week ago I haven’t seen any results yet but I’ve heard it can take a long time.. I know what you mean when you say your lid doesn’t open fully. When I was on the tane i had maybe 3 times where I had to massage my eyes open because it felt like if I was going to open them myself without the slow massage they were gonna rip from my eyes, if that makes sense. I hope you don’t go through what I have been going through it’s very terrible, if your having trouble with your eyes now you should stay at 10 dont up your dose. Also make sure your taking your makeup off every night and make sure you do it 100%, I am a big makeup wearer and I feel like that was a contributing factor of what I’m going through. I feel like my glands being clogged could be party from my makeup. I used to wear it all day everyday & not wash it off till 12 at night bc of work.. now I haven’t worn makeup in a month and it’s been very upsetting.. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×